Patient Comments: High Blood Pressure Treatment - Experience

What kinds of treatments have been effective for your high blood pressure?

Comment from: Flying Fortress, 55-64 Male (Patient) Published: May 09

MD started me on Lisinopril, standard dose. Made my BP more labile, tending to go higher. Labs showed it was damaging my kidneys (elevated creatinine) so that was stopped. 5 mg Norvasc (amlodipine besylate) fixed my BP toot sweet! No side effects whatsoever. Guess I'm a customer for life.

Was this comment helpful?Yes
Comment from: Andrea, 45-54 Female (Caregiver) Published: February 11

Had been taking atenelol 2 years. Removed atenelol 2 weeks ago due to B/P consistently 120/80 or below, felt well other than very tired. Researched and knew that beta blockers caused lethargy. Last few days stinging headache with dizziness. Last night after working all day my B/P was 168/98. Went home and by the time I settled down and felt that b/p was due to pain, the B/P was down to 120/90. I did not take B/p med, I took lortab for pain and went to bed. This morning my B/P after night rest is 168/98 with a headache. I took an atenelol. Within 15 minutes my headache subsided. I took my B/p @ 09:30 =140/95.

Was this comment helpful?Yes
Comment from: Annie, 55-64 Female (Patient) Published: February 18

I was on Lisinopril for Hypertension but developed a chronic skin condition call pemphigus which has been linked to this drug. Now I can't decide which drug to go on and have tried diet changes to lower my BP.

Was this comment helpful?Yes
Comment from: Stephanie, 55-64 Female (Patient) Published: June 12

I am a 59 Year old female with high blood pressure which is hereditary. I have recently been prescribed Avapro by my GP and my blood pressure is now much higher! A reading yesterday was 145/102! I don't know if this medication should have been helping by now and whether I should discontinue it or not.

Was this comment helpful?Yes
Comment from: mjstenger1, 65-74 Female (Patient) Published: January 14

Took lisinopril coughed constantly nothing helps changed to Cozaar same problem. Gets so bad can't hardly get my breath. It gets worse at night, but I cough all the time. Now my blood pressure is fluctuating. I will try new Doctor and see.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

High Blood Pressure Treatment - Diet Question: Did you add or eliminate certain foods from your diet to control your high blood pressure? Did it help?
High Blood Pressure Treatment - Smoking Question: Are you a smoker or former smoker undergoing treatment for high blood pressure? After diagnosis, did you quit smoking?
High Blood Pressure Treatment - Alcohol Question: Do you have hypertension and also drink alcohol? Have you cut back since receiving a diagnosis?
High Blood Pressure Treatment - Coffee and Caffeine Question: In what ways do coffee and other caffeinated beverages affect your blood pressure?
High Blood Pressure Treatment - Medications Question: What medications and other types of treatment do you receive for hypertension?
High Blood Pressure Treatment - Alternative Medicine Question: Describe any alternative or complementary medicine you use to treat your high blood pressure.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!